Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 155, NWS Charleston, SC

July 20, 2007Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 20, 2007, 8:08 PM EDT for Berkeley County, South Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2007, 8:08 PM EDT (00:08 UTC)
Expired
Jul 20, 2007, 9:00 PM EDT
In force
52 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 8:15 PM EDTHAIL 16 Wsw Cross, SCQUARTER SIZE HAIL REPORTED. HAIL FELL FOR AROUND 10 MINUTES AND COVERED GROUND. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 3:02 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2007-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4153 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2007-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4153 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 210009
SVRCHS
SCC015-210100-
/O.NEW.KCHS.SV.W.0155.070721T0008Z-070721T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
808 PM EDT FRI JUL 20 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 900 PM EDT

* AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CROSS...OR ABOUT 15 MILES NORTHWEST OF MONCKS CORNER...MOVING
  SOUTHEAST AT 15 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  EADYTOWN...
  CROSS...
  BONNEAU BEACH...
  PINOPOLIS...SAINT STEPHEN...
  MONCKS CORNER...BONNEAU...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3327 7964 3293 8001 3296 8004 3299 8004
      3300 8008 3299 8009 3313 8027 3326 8034
      3328 8025 3345 8021 3351 8006
TIME...MOT...LOC 0008Z 295DEG 16KT 3331 8022

$$
1 follow-up statement
000 
WWUS52 KCHS 210022
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
818 PM EDT FRI JUL 20 2007

SCC015-210100-
/O.CON.KCHS.SV.W.0155.000000T0000Z-070721T0100Z/
BERKELEY SC-
818 PM EDT FRI JUL 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR BERKELEY COUNTY...

AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MOOREFIELD...OR ABOUT 12 MILES NORTHWEST OF MONCKS 
CORNER...MOVING SOUTHEAST AT 15 MPH. ANOTHER STRONG STORM IS ALSO 
LOCATED ABOUT OVER PINEVILLE...OR ABOUT 5 MILES WEST OF SAINT 
STEPHEN.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...COLLEGE PARK...CROSS...EADYTOWN...GOOSE CREEK...
JAMESTOWN...MONCKS CORNER...PINOPOLIS...SAINT STEPHEN AND SANGAREE.

IF ON OR NEAR LAKE MOULTRIE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3327 7964 3293 8001 3296 8004 3299 8004
      3300 8008 3299 8009 3313 8027 3326 8034
      3328 8025 3345 8021 3351 8006
TIME...MOT...LOC 0018Z 295DEG 16KT 3326 8019

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 7:42 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 20, 7:42 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
742 PM EDT FRI JUL 20 2007

.SYNOPSIS...
A SHORTWAVE TROUGH AND SURFACE FRONTAL BOUNDARY WILL PUSH INTO THE
AREA LATE THIS AFTERNOON THROUGH THE EVENING. THE FRONT WILL DROP
SOUTH OF THE AREA ON SATURDAY AND STALL SOMEWHERE NEAR NORTHERN
FLORIDA BY SUNDAY. IN THE WAKE OF THE FRONT...HIGH PRESSURE WILL
BUILD OVER THE REGION THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
PER ONGOING TRENDS...WILL DISCONTINUE THE SEVERE THUNDERSTORM WATCH
FOR SE GA.. HOWEVER...WILL CONTINUE TO SC COUNTIES...AS THUNDERSTORM
COVERAGE HAS THUS FAR REMAINED SPARSE...OFFERING A RELATIVELY
UNTAPPED REGIME STILL FEATURING SBCAPES 2000-3000 J/KG AND LOW LEVEL
CONVERGENCE WITHIN THE VICINITY OF A DEVELOPING SURFACE LOW/ALONG
OUTFLOW BOUNDARIES PUSHING INTO THE REGION FROM THE N AND W.
THEN...AFTER THE THREAT FOR SEVERE WEATHER PASSES WITH
STABILIZATION LATER THIS EVENING...THE ADVANCING SURFACE FRONT AND
DEFORMATION AXIS/INDIVIDUAL SHORTWAVES PUSHING THROUGH THE REGION
OVERNIGHT SHOULD SUPPORT ISOLATED TO SCATTERED SHOWERS/
THUNDERSTORMS. WILL CONTINUE TO ASSESS OVERNIGHT POPS THIS
EVENING.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
THE DEEP UPPER TROUGH TO THE NORTH WILL SINK FURTHER SOUTHWARD
SATURDAY AND SUNDAY...WHILE SURFACE DRUGGING REMAINS OFFSHORE.
SHORTWAVE ACTIVITY WILL CONTINUE TO ROTATE AROUND THE BASE OF THE
UPPER TROUGH DURING THIS TIME. THE FRONTAL BOUNDARY WILL LINGER TO
THE SOUTH OF THE FORECAST AREA ON SATURDAY AND SUNDAY...PROVIDING
ANOTHER FOCUS FOR CONVECTION IN ADDITION TO THE SEA BREEZE.
FORECAST SOUNDINGS SHOW LOW TO MID LEVEL FLOW BECOMING MORE
NORTHERLY ON SATURDAY...AND THEN MORE EASTERLY/ONSHORE SUNDAY.
THUS EXPECT SEABREEZE TO PUSH ONSHORE EARLIER THIS WEEKEND THAN
WHAT HAS BEEN SEEN DURING THE PAST DAYS.

BOTH NAM AND GFS INDICATE DEWPOINTS ON SATURDAY ONLY IN THE LOWER
60S FOR THE FAR INLAND ZONES...WHICH MAY ACT TO SUPPRESS
THUNDERSTORM DEVELOPMENT IN THESE AREAS SATURDAY AFTERNOON. HAVE
INDICATED HIGHEST CHANCE POPS IN THE SOUTHEAST COASTAL GEORGIA
COUNTIES SATURDAY AFTERNOON/EVENING...CLOSEST TO THE INFLUENCE OF
THE SOUTHERN BOUNDARY. MAINTAINED SLIGHT CHANCE POPS
ELSEWHERE...EXCEPT FOR THOSE FAR WESTERN INLAND TIER COUNTIES WHERE
NO PRECIP WILL BE MENTIONED AT THIS POINT.

FRONTAL BOUNDARY APPEARS TO WASH OUT ON SUNDAY. SURFACE DEWPOINTS
MAY STILL BE MARGINAL FOR WIDESPREAD CONVECTIVE DEVELOPMENT WITH
THE PROGRESSION OF THE SEABREEZE. HOWEVER STRONGER ONSHORE COULD
KEEP ENOUGH LOW LEVEL MOISTURE PRESENT TO AT LEAST WARRANT
MENTIONING A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS ACROSS THE
FORECAST AREA SUNDAY AFTERNOON.

HIGH TEMPERATURES ON SATURDAY WILL REACH THE LOWER 90S AWAY FROM
THE COAST...WITH RELATIVELY COOLER CONDITIONS MAINLY IN THE UPPER
80S ON SUNDAY UNDER MORE SOLID ONSHORE FLOW.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE EXTENDED APPEARS TO BE RATHER ACTIVE. THE GFS/GEM/ECMWF ARE
SHOWING SIGNS OF A RETROGRESSIVE PATTERN. WITH A STRENGTHENING OF H25
WINDS ON THE WESTERN SIDE OF A LONG WAVE TROUGH...SIGNS FAVOR AN
UPPER LVL LOW TO OUR NORTH TO SLOWLY MAKE ITS WAY SOUTHWEST AND
CLOSER TOWARDS OUR CWA. ADDITIONALLY...THE UPPER LVL FLOW PATTERN
APPEARS TO HAVE OUR AREA IN THE RIGHT REAR QUADRANT OF THE H25 JET.
AN INCREASE IN EASTERLY FLOW NEAR THE SFC WOULD LIKELY ACCOMPANY
THIS SCENARIO IN RESPONSE TO THE UPPER LVL LOW...WHICH WOULD FAVOR
ABUNDANT MOISTURE FROM THE ATLANTIC TO FLOW OVER THE REGION.
MONDAY AND TUESDAY AS THIS TRANSITION OCCURS WE MAY EXPECT
SHOWERS AND THUNDERSTORMS ON MONDAY MAINLY OVER OUR GA COUNTIES
BEFORE HIGH PRESSURE IS FORCED OFFSHORE AND A FRONT BEGINS TO PUSH
THROUGH THE AREA. HIGH TEMPERATURES WILL BE IN THE UPPER 80S.
TUESDAY MAY SEE AN ACTIVE DAY OF WEATHER WITH A FEW STORMS
POSSIBLY SEVERE. CAPE VALUES IN THE 1500 TO 2000 RANGE ALONG WITH
LOW 70 DEWPTS ARE NOT OUT OF THE QUESTION. HIGH TEMPS FOR THE DAY
WILL AROUND 90 EXCEPT UPPER 80S ALONG THE COAST. ALTHOUGH
WIDESPREAD ACTIVITY MAY BE SEEN...MOST INTENSE ACTIVITY WOULD BE
IN OUR SC ZONES IN THE VICINITY OF A WARM FRONT. THE INTERACTION
OF A SEA BREEZE WOULD ALSO ENHANCE THE RISK OF THUNDERSTORM
DEVELOPMENT IN THE AFTERNOON. WEDNESDAY...COULD SEE MUCH OF THE
SAME AS TUESDAY WITH A CHANCE OF ACTIVE WEATHER AS THE UPPER LVL
LOW IS PROJECTED TO BE CLOSE TO THE AREA AND A PROLONGED EASTERLY
FLOW IS EXPECTED AT THE SFC. HOWEVER...CLOUD COVER MAY BECOME A
LIMITING FACTOR DUE TO AN INCREASING AMOUNT OF ISENTROPIC ASCENT
AHEAD OF THIS SLOW MOVING FRONT. TEMPS WILL BE AROUND
90...REMAINING A FEW DEGREES BELOW CLIMATOLOGY DURING THIS TIME
PERIOD. THURSDAY AND FRIDAY...SOME QUESTIONS STILL REMAIN IN THE
CONFIDENCE OF WHEN THE UPPER LVL LOW WILL BEGIN MOVING OFFSHORE.
THE GFS FORECASTS A FRONT PUSHING THROUGH THE AREA BUT RIDGING
FROM THE ATLANTIC MAY WEAKEN IT CONSIDERABLY. HAVE MAINTAINED POPS
IN FORECAST WITH THE POSSIBILITY OF A WEAK FRONT PASSING THROUGH
THE AREA AT THIS TIME. OTHERWISE GENERAL SUMMERTIME CONVECTION IS
ALSO POSSIBLE GIVEN THE AMOUNT OF INSTABILITY SUGGESTED...ESPECIALLY
ALONG THE COAST AND OVER COASTAL WATERS. TEMPS WILL ONCE AGAIN
REMAIN A FEW DEGREES BELOW CLIMATOLOGY ONCE THIS OCCURS DURING
THURSDAY EVENING THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE
POSSIBLE EVEN WITH ANTICIPATED CLOUD COVER. MAIN THREAT OF RAIN
WILL DIMINISH ONCE THIS WEAK FRONT PASSES.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
THE IMMEDIATE THREAT FOR THUNDERSTORMS AT KSAV WILL HAVE PASSED BY
KSAV BY 0Z...ALTHOUGH LIGHT/MDT SHOWERS WILL PERSIST INTO THE
EVENING. MEANWHILE...CONDITIONS WILL REMAIN FAVORABLE FOR STRONGER
THUNDERSTORMS IN THE VICINITY OF KCHS UNTIL 2-4Z...AS OUTFLOW FROM
PREVIOUS THUNDERSTORMS PUSHES INTO THE REGION FROM THE N/W. TIMING
AND INTENSITY OF INDIVIDUAL THUNDERSTORMS REMAINS UNCERTAIN...THUS
0Z TAFS WILL INCLUDE THUNDERSTORMS IN THE VICINITY AND AMENDMENTS
WILL BE ISSUED AS NEAR TERM CONVECTIVE TRENDS BECOME CLEAR.
THEN...MVFR/IFR CONDITIONS COULD DEVELOP ALONG/BEHIND THE COLD
FRONT LATER TONIGHT INTO SATURDAY MORNING...ESPECIALLY WHERE RAIN
OCCURS...BUT PROBABILITIES REMAIN TOO LOW FOR AN EXPLICIT MENTION
WITHIN THE 00Z TAFS.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS GENERALLY EXPECTED.
HOWEVER MVFR OR IFR CEILINGS ARE POSSIBLE IN ISOLATED OR SCATTERED
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY.

&&

.MARINE...
THUNDERSTORMS WILL PRODUCE STRONG WIND GUSTS AND EVEN HAIL ACROSS
THE WATERS INTO THIS EVENING...WITH THE THREAT FOR STRONG WINDS
PERHAPS ENHANCED ACROSS GA WATERS AS A BAND OF THUNDERSTORMS
PUSHES THROUGH THIS AREA. OTHERWISE...SW WINDS SHOULD SHIFT TO THE
N/NW OVERNIGHT...EXPECTING SUB HEADLINE CONDITIONS TO PERSIST BUT
WILL CONTINUE TO ASSESS THE POTENTIAL FOR A PERIOD OF SCSEC
CONDITIONS IN THE WAKE OF COLD FROPA LATER TONIGHT.

FRONTAL BOUNDARY WILL LINGER SOUTH OF THE WATERS THROUGH THE
WEEKEND. WEAK SURFACE TROUGH TO THE EAST AND SOUTH OF THE MARINE
ZONES WITH HIGHER PRESSURE TO THE NORTH WILL ALLOW WINDS TO BECOME
MORE ONSHORE SATURDAY AND SUNDAY. WIND SPEEDS WILL GENERALLY
REMAIN AROUND 15 KT OR LESS. SEAS WILL BE IN THE 2-4 FT
RANGE...ALTHOUGH AN EASTERLY SWELL WILL BE NOTICEABLE DUE TO THE
PERSISTENT ONSHORE FLOW.

NOT MUCH EXPECTED FOR THE MARINE WATERS DURING THE EXTENDED. IN
GENERAL...WE WILL SEE WAVES OF 2 TO 3 FEET IN OUR NEARSHORE ZONES
WITH OCCASIONAL 4 FEET WAVES IN OUR OUTER ZONES TOWARDS THE END OF
THE WEEK. EXPECT A SLIGHT INCREASE IN WAVE HEIGHTS AS A PROLONGED
SWELL FROM THE EAST SOUTHEAST IS ANTICIPATED OVER THIS TIME FRAME.
WINDS SHOULD REMAIN SOUTHEAST AT ROUGHLY 10 TO 15 KNOTS WITH
OCCASIONAL SHIFTS TO EAST AND SOUTH IN THE VICINITY OF FRONTS
FORECASTED TO PUSH THROUGH THE REGION.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
     GAZ087-088-099>101-114>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
     SCZ040-042>045-047>051.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
     AMZ330-350-352-354.

&&

SPR/DPB/79
Hazardous weather outlook, Jul 20, 3:47 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT FRI JUL 20 2007

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>051-211000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-
347 PM EDT FRI JUL 20 2007

...SEVERE THUNDERSTORM WATCH 548 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ374-211000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
347 PM EDT FRI JUL 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LARGE HAIL
INTO THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE SEVERE THUNDERSTORM
WATCHES OR WARNINGS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 20, 6:57 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
657 PM EDT FRI JUL 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     ADABELLE                32.29N 81.93W
07/20/2007                   BULLOCH            GA   LAW ENFORCEMENT

            TREE DOWN ON ADABELLE ROAD.

0615 PM     TSTM WND DMG     1 NW STATESBORO         32.46N 81.80W
07/20/2007                   BULLOCH            GA   LAW ENFORCEMENT

            TREE DOWN ON SIMMONS ROAD.

&&

79
Special weather statement, Jul 20, 7:08 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
708 PM EDT FRI JUL 20 2007

GAZ101-116>119-137>141-SCZ047-051-210015-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-COASTAL LIBERTY-COASTAL
MCINTOSH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND
LIBERTY-INLAND MCINTOSH-LONG-
708 PM EDT FRI JUL 20 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EFFINGHAM COUNTY...
MCINTOSH COUNTY...BRYAN COUNTY...LIBERTY COUNTY...CHATHAM COUNTY AND
JASPER COUNTY THROUGH 815 PM EDT...

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35
TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
RAHNS TO RICEBORO TO 23 MILES WEST OF COX...OR ALONG A LINE EXTENDING
FROM 6 MILES SOUTHEAST OF SPRINGFIELD TO 13 MILES SOUTHEAST OF
HINESVILLE TO 11 MILES EAST OF PATTERSON...MOVING SOUTHEAST AT 25
MPH.

AREAS IN AND AROUND BELFAST...BLOOMINGDALE...BURROUGHS...CARNIGAN...
COX...CRESCENT...CROSSROADS...DARIEN...EDEN...EULONIA...FORT
MCALLISTER...GARDEN CITY...GUYTON...HALFMOON LANDING...ISLE OF
HOPE...JONES...KELLER...MARLOW...MEINHARD...MELDRIM...MERIDIAN...
MONTEITH...PINE HARBOR...PINEORA...POOLER...PORT WENTWORTH...
RETREAT...RICEBORO...RICHMOND HILL...RIDGEVILLE...RINCON...
RIVERSIDE...SANDFLY...SAPELO ISLAND...SAVANNAH...SHELLMAN BLUFF...
SKIDAWAY ISLAND...SOUTH NEWPORT...SPRINGFIELD...SUNBURY...
THUNDERBOLT...TOWNSEND...VALONA...VERNONBURG...WHITE BLUFF...
WILMINGTON ISLAND...WINDSOR FOREST AND MIDWAY WILL BE IMPACTED
THROUGH 815 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Jul 20, 7:14 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
714 PM EDT FRI JUL 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND DMG     CANOE                   32.42N 82.14W
07/20/2007                   CANDLER            GA   LAW ENFORCEMENT

            ONE TREE DOWN IN CANOE.

0548 PM     TSTM WND DMG     1 SW METTER             32.39N 82.07W
07/20/2007                   CANDLER            GA   LAW ENFORCEMENT

            ONE TREE DOWN IN WEBB CIRCLE.

&&

79
Special weather statement, Jul 20, 7:18 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
718 PM EDT FRI JUL 20 2007

SCZ044-045-210000-
BERKELEY-DORCHESTER-
718 PM EDT FRI JUL 20 2007

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND DORCHESTER
COUNTY THROUGH 800 PM EDT...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR PRINGLETOWN...OR
ABOUT 13 MILES NORTHWEST OF SUMMERVILLE...MOVING SOUTHEAST AT 20 MPH.

AREAS IN AND AROUND COLLEGE PARK...DORCHESTER...GOOSE CREEK...
HUGER...JEDBURG...KNIGHTSVILLE...RIDGEVILLE...SANGAREE AND
SUMMERVILLE WILL BE IMPACTED THROUGH 800 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 20, 7:41 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
741 PM EDT FRI JUL 20 2007

SCZ050-210015-
CHARLESTON-
741 PM EDT FRI JUL 20 2007

...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 815 PM
EDT...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR MEGGETT...OR
ABOUT 18 MILES WEST OF CHARLESTON...MOVING EAST AT 20 MPH.

AREAS IN AND AROUND HOLLYWOOD...JOHNS ISLAND...KIAWAH ISLAND...
MEGGETT...RAVENEL...ROCKVILLE...SEABROOK ISLAND...WADMALAW ISLAND AND
YONGES ISLAND WILL BE IMPACTED THROUGH 815 PM EDT.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

33
Special weather statement, Jul 20, 7:46 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
746 PM EDT FRI JUL 20 2007

SCZ044-045-050-210030-
BERKELEY-CHARLESTON-DORCHESTER-
746 PM EDT FRI JUL 20 2007

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER
COUNTY AND CHARLESTON COUNTY THROUGH 830 PM EDT...

AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF SAINT STEPHEN TO 6 MILES
NORTHWEST OF SUMMERVILLE...MOVING SOUTHEAST AT 15 MPH.

AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...COLLEGE PARK...CROSS...
EADYTOWN...GOOSE CREEK...JEDBURG...KNIGHTSVILLE...LADSON...MONCKS
CORNER...PINOPOLIS...RIDGEVILLE...SAINT STEPHEN...SANGAREE AND
SUMMERVILLE WILL BE IMPACTED THROUGH 830 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT ON THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM METAL OBJECTS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:28 PM EDTTornado WarningCHSBerkeley32 min
Jul 20, 8:45 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston45 min
Jul 20, 8:59 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston46 min
Jul 20, 9:43 PM EDTSevere Thunderstorm WarningCHSCharleston47 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.